..(those) ideations in my head are ridiculous and I don't plan on acting on them. They are intrusive thoughts, and yes, I would better off if they simply weren't there. But I don't know what to do about it. It sounds like you are telling me to just stop thinking about it, which is easier said than done.
Believe me, I know exactly how that is! In fact, that is the very reason that I am taking the particular anti-depressant that I am on, because it is supposed to be good at reducing or minimizing "unwanted thoughts". Some people refer to them as demons or 'dark places'. So if that's the problem, then an SNRI might possibly help you.
For years my wife has been telling me to just stop thinking about
them. She says I need to "let go". As you know, that's easier said than done. But after just a short time on Effexor, and I've probably mentioned it here on HW in another thread, "the thoughts are all still there, they just don't bother me so much anymore".
I'm sorry for some of the gory details in my last post. I guess I wanted to remove any misconceptions about
either scenario being some sort of romantic tragedy (or tragic romance?) as is sometime depicted in movies. I was not at all offended by anything you said, so you do not need to apologize. I spend a LOT of time in cancer forums and know of others who have had it a lot worse. In fact, it's good for me to get away from just reading about
cancer all the time.
So back to the meds... my point about
them not making you happy, what I meant was that drugs that make you less sad won't necessarily make you happy. They make you less of both. There are anti-depressants and there are stimulants, and they work differently. There is much discourse here on that recently, and I know I am not very knowledgeable on the subject myself, as I've only been on A/D's for a couple months, and only been in this forum about
that long. So for those of you out there, I will admit here and now that I DON'T KNOW WHAT I'M TALKING about
Another thing I wanted to mention before this post gets too long, is that it occurred to me that maybe you might be suffering from a hormone imbalance. Again, I DON'T KNOW WHAT I'M TALKING about
. But what you said about
your loss of motivation reminded me of another post in another forum here on HW. It is about
the type of chemo that I am on and a lot of other guys with the same type of cancer, called Androgen Deprivation Therapy or ADT. It is a shot that blocks hormone production in order to 'starve' the cancer cells. What he said JOKINGLY was:
My theory about how ADT affects a man's cancer cells the same way it affects the man himself.
The cancer cells feel listless, unmotivated and slightly depressed. They say to themselves,
"Ok, I've made it through the radiation, I guess. It was tough and I am damaged but I am still here. I suppose I could mutate and replicate... but it's just not as much FUN anymore as it used to be. I mean I COULD grow -- or I could look for a change of locale and metastasize somewhere nice -- but it all sounds like a lot of work and, I mean, why BOTHER? Maybe tomorrow..."
The trick to picking the right duration of ADT is to find the time where your cancer cells have given up, but you haven't quite.
The exact post is here: www.healingwell.com/community/default.aspx?f=35&m=3867989&g=3868473#m3868473
(sorry had the wrong url previously)
I thought maybe it sounds a little like what you might be feeling. I know I spend a lot of time on the couch lately... not watching TV or anything like that, just lying down and doing nothing. I don't spend much time in bed other than sleeping, but you get the picture. There is stuff I could be doing, but just don't feel like doing it. Does that sound familiar?
Anyway, I hope some of this helps. I do not mean to minimize the significance of what you are going through. I always say "everyone you meet is fighting a battle you cannot see."
It is true that in everyone's life, whatever happens to THEM is very personal and is always very serious. To others it may seem trivial... but it never is. Never.
Okay I'll end it there
Post Edited (RobLee) : 6/24/2017 8:49:10 AM (GMT-6)